Advertisement

What is the difference between paracetamol and ibuprofen?

Paracetamol (more commonly known as acetaminophen) and ibuprofen are both pain relievers, but there are a few differences between them. The primary difference is that ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID), meaning that it treats inflammation. Paracetamol does not. For example, paracetamol can be taken to treat the pain of arthritis, but it does not treat the inflammation of the joint that causes the pain. Another difference between the two is that compared to ibuprofen, paracetamol might cause less stomach discomfort. Also, the two pain relievers have different drug interactions.

Continue Learning about Acetaminophen

Can I take acetaminophen when pregnant?
Dawn MarcusDawn Marcus
Although acetaminophen is generally less effective for treating headache than aspirin or nonster...
More Answers
How effective is acetaminophen for treating migraine?
Donna Hill Howes, RNDonna Hill Howes, RN
Acetaminophen reduces moderate to severe migraine pain down to mild pain within 2 hours for about 50...
More Answers
What Are the Risks of Taking Acetaminophen?
What Are the Risks of Taking Acetaminophen?
Play It Safe When You Take Acetaminophen
Play It Safe When You Take Acetaminophen

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.